Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Isolated spectral points

Author: J. J. Koliha
Journal: Proc. Amer. Math. Soc. 124 (1996), 3417-3424
MSC (1991): Primary 46H30, 47A10, 47A60
MathSciNet review: 1342031
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper studies isolated spectral points of elements of Banach algebras and of bounded linear operators in terms of the existence of idempotents, and gives an elementary characterization of spectral idempotents. It is shown that $0$ is isolated in the spectrum of a bounded linear operator $T$ if the (not necessarily closed) space $M=\{x: \lim _{n}\|T^nx\|^{1/n}=0\}$ is nonzero and complemented by a closed subspace $N$ satisfying $TN\subset N\subset TX$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46H30, 47A10, 47A60

Retrieve articles in all journals with MSC (1991): 46H30, 47A10, 47A60

Additional Information

J. J. Koliha
Affiliation: Department of Mathematics\ University of Melbourne\ Parkville, Victoria 3052\ Australia

PII: S 0002-9939(96)03449-1
Keywords: Isolated spectral points, idempotents
Received by editor(s): February 28, 1995
Received by editor(s) in revised form: May 9, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia